Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2023, 11:24 PM EDT for 10 counties in Indiana. It was in force for 36 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 11:24 PM EDT (03:24 UTC)
- Expired
- Apr 1, 2023, 12:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Morgan County, IN, Putnam County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 34 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:29 PM EDT | TSTM WND DMG | Monrovia, IN | PRIVACY FENCE DESTROYED AND WINDOW BROKEN. |
| Mar 31, 11:29 PM EDT | TSTM WND DMG | Monrovia, IN | PRIVACY FENCE DESTROYED AND WINDOW BROKEN. |
| Mar 31, 11:29 PM EDT | TSTM WND DMG | Monrovia, IN | PRIVACY FENCE DESTROYED AND WINDOW BROKEN. |
| Mar 31, 11:34 PM EDT | TSTM WND GST 59 | 1 Sse Eagle Creek Reser, IN | ASOS STATION KEYE INDIANAPOLIS (EAGLE CREEK). |
| Mar 31, 11:34 PM EDT | TSTM WND GST 59 | 1 Sse Eagle Creek Reser, IN | ASOS STATION KEYE INDIANAPOLIS (EAGLE CREEK). |
| Mar 31, 11:36 PM EDT | TSTM WND GST 67 | Indianapolis Int'L Airp, IN | |
| Mar 31, 11:40 PM EDT | TSTM WND GST 65 | 3 E Avon, IN | |
| Mar 31, 11:40 PM EDT | TSTM WND GST 65 | 3 E Avon, IN | |
| Mar 31, 11:40 PM EDT | TSTM WND GST 65 | 3 E Avon, IN | |
| Mar 31, 11:50 PM EDT | TSTM WND GST 65 | 2 S Anderson, IN | WINDS AT ONSET OF THUNDERSTORM. REPORTS OF NUMEROUS POWER POLES AND LINES DOWN ACROSS MADISON COUNTY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 7:59 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WUUS53 KIND 010324
SVRIND
INC011-057-059-063-081-095-097-109-133-145-010400-
/O.NEW.KIND.SV.W.0025.230401T0324Z-230401T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1124 PM EDT Fri Mar 31 2023
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Madison County in central Indiana...
Northwestern Shelby County in central Indiana...
Hancock County in central Indiana...
Northern Morgan County in central Indiana...
Northern Johnson County in central Indiana...
Hendricks County in central Indiana...
Marion County in central Indiana...
Southeastern Boone County in central Indiana...
Hamilton County in central Indiana...
Southeastern Putnam County in west central Indiana...
* Until midnight EDT.
* At 1124 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Zionsville to 12 miles
southeast of Greencastle, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Zionsville and Whitestown around 1130 PM EDT.
Carmel, Westfield and Monrovia around 1135 PM EDT.
Fishers, Noblesville, Mooresville, Cicero, Brooklyn, Bethany,
Centerton, Lake Hart and Morse Reservoir around 1140 PM EDT.
Other locations in the path of these severe thunderstorms include
Waverly, Ingalls, Lapel, New Whiteland, Pendleton, Whiteland,
Edgewood, River Forest, Anderson, Greenwood, Chesterfield,
Markleville, Woodlawn Heights, Country Club Heights and Boggstown.
This includes the following highways...
Interstate 65 between mile markers 94 and 136.
Interstate 69 between mile markers 200 and 230.
Interstate 70 between mile markers 42 and 106.
Interstate 74 between mile markers 58 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central and
west central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4005 8558 3956 8586 3947 8685 4011 8637
4016 8558
TIME...MOT...LOC 0324Z 264DEG 52KT 4004 8632 3950 8669
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
White2 follow-up statements
750
WWUS53 KIND 010333
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1133 PM EDT Fri Mar 31 2023
INC133-010343-
/O.CAN.KIND.SV.W.0025.000000T0000Z-230401T0400Z/
Putnam IN-
1133 PM EDT Fri Mar 31 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EDT for central
Indiana.
LAT...LON 4005 8558 3956 8586 3950 8657 4012 8624
4016 8558
TIME...MOT...LOC 0333Z 264DEG 52KT 4005 8618 3951 8655
$$
INC011-057-059-063-081-095-097-109-145-010400-
/O.CON.KIND.SV.W.0025.000000T0000Z-230401T0400Z/
Madison IN-Shelby IN-Hancock IN-Morgan IN-Johnson IN-Hendricks IN-
Marion IN-Boone IN-Hamilton IN-
1133 PM EDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN MADISON...NORTHWESTERN SHELBY...HANCOCK...NORTHEASTERN
MORGAN...NORTHERN JOHNSON...EASTERN HENDRICKS...MARION...SOUTHEASTERN
BOONE AND HAMILTON COUNTIES...
At 1133 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Georgetown to 9 miles northwest
of Martinsville, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Carmel, Noblesville, Westfield, Cicero and Morse Reservoir around
1140 PM EDT.
Other locations in the path of these severe thunderstorms include
Fishers, Mooresville, Lapel, Waverly, Pendleton, Edgewood, Greenwood,
New Whiteland, Whiteland, Markleville, Woodlawn Heights, Country Club
Heights, River Forest, Anderson, Chesterfield, Boggstown and
Fairland.
This includes the following highways...
Interstate 65 between mile markers 95 and 128.
Interstate 69 between mile markers 200 and 230.
Interstate 70 between mile markers 58 and 106.
Interstate 74 between mile markers 67 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4005 8558 3956 8586 3950 8657 4012 8624
4016 8558
TIME...MOT...LOC 0333Z 264DEG 52KT 4005 8618 3951 8655
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
White361
WWUS53 KIND 010344
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1144 PM EDT Fri Mar 31 2023
INC011-063-109-145-010354-
/O.CAN.KIND.SV.W.0025.000000T0000Z-230401T0400Z/
Shelby IN-Morgan IN-Hendricks IN-Boone IN-
1144 PM EDT Fri Mar 31 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY...
NORTHEASTERN MORGAN...EASTERN HENDRICKS AND SOUTHEASTERN BOONE
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EDT for central
Indiana.
LAT...LON 4005 8558 3974 8576 3970 8591 3970 8595
3968 8595 3959 8625 4013 8602 4016 8558
TIME...MOT...LOC 0344Z 264DEG 52KT 4006 8601 3952 8638
$$
INC057-059-081-095-097-010400-
/O.CON.KIND.SV.W.0025.000000T0000Z-230401T0400Z/
Madison IN-Hancock IN-Johnson IN-Marion IN-Hamilton IN-
1144 PM EDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN MADISON...HANCOCK...NORTHWESTERN JOHNSON...EASTERN
MARION AND SOUTHEASTERN HAMILTON COUNTIES...
At 1144 PM EDT, severe thunderstorms were located along a line
extending from Noblesville to near Mooresville, moving east at 60
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Fishers and Noblesville around 1150 PM EDT.
Other locations in the path of these severe thunderstorms include
Ingalls, Lapel, Greenwood, Pendleton, Edgewood, Woodlawn Heights,
Country Club Heights, River Forest, Anderson, Chesterfield and
Markleville.
This includes the following highways...
Interstate 65 between mile markers 102 and 113.
Interstate 69 between mile markers 200 and 230.
Interstate 70 between mile markers 79 and 106.
Interstate 74 between mile markers 93 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4005 8558 3974 8576 3970 8591 3970 8595
3968 8595 3959 8625 4013 8602 4016 8558
TIME...MOT...LOC 0344Z 264DEG 52KT 4006 8601 3952 8638
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
WhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:45 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 31, 9:45 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Indianapolis IN 945 PM EDT Fri Mar 31 2023 .Mesoscale Update... Issued at 945 PM EDT Fri Mar 31 2023 The supercell in Clay County, Illinois should reach Sullivan and Vigo County by 10:30pm. Latest KVWX VWP-derived hodograph shows a very favorable low-level shear environment for supercells and tornadoes. Continued 2-m theta-e advection and large scale ascent from approaching trough may effectively erode current area of inhibition on the Indiana side of the state line. Eventual merging with the surging QLCS is expected, but until then there may be at least a small window spatiotemporally for tornadoes, albeit somewhat low probability given thermodynamic limitations mentioned above, at least into Sullivan County. Additional convection southwest of our area will continue to merge and move northeastward impacting Knox, Daviess, and Martin counties also by approximately 10:30pm. && .Mesoscale Update... Issued at 842 PM EDT Fri Mar 31 2023 Deep closed low is currently located over eastern Nebraska and is moving eastward now. Intense DCVA and associated strong forcing will primarily track over the northern portion of the area into the southern Great Lakes and this should be where a more intense/widespread wind threat should evolve, from the line of convection in northwest Illinois. Further south, trailing more positively tilted vort maxima and still appreciable midlevel height falls will likely still be sufficient for linear evolution with time. Another factor favoring at least a quasi-linear trend is veered low level flow and generally straight hodographs supporting splits and cell mergers which have been observed over western Illinois the last hour or two. 0-3-km shear vector orientation is more parallel to these southernmost segments that will impact much of central Indiana into the evening, somewhat limiting the QLCS mesovortex/tornado threat some. Nevertheless, any embedded mesocyclones or localized surges and resultant line reorientations will need to be watched closely for tornado potential. Even if shear vector orientations aren't optimal, the magnitude of shear is particularly high and can compensate. Latest ACARS from IND shows a trend toward stronger ascent with cool/moist PBL below capping EML deepening as CIN decreases. Near- term model guidance continues to show a fairly narrow corridor of enhance instability and little/no inhibition ahead of the QLCS. In fact, thermodynamic profiles may be quite favorable for deep coupling with stronger momentum aloft, and strong winds (locally significant). Wind damage continues to be the main threat. && .Mesoscale Update... Issued at 646 PM EDT Fri Mar 31 2023 Latest ACARs soundings and the 21Z HRRR 0 hour forecast soundings are both showing that the previously mentioned cap at 850mb is eroding away with only a minor bump noted at 2235Z. Parcels are still not surface based, but this won't stop any ongoing storms that move into the area. Thoughts from earlier this afternoon are still in line with the main timeframe for severe weather being from 9PM to 12AM. Latest radar imagery shows a line that has become to congeal across western Illinois into Missouri with widespread severe weather being reported along the line. With Indiana well within the exit region of the jet and a strong push of southwesterly flow behind the line, there shouldn't be any problem keeping this complex together as it arrives into Indiana. Models are maintaining the thought that the thermodynamic profiles will be favorable by the time of storm arrival. Relevant portions of previous discussions below.... A sounding from Purdue in Lafayette showed at around 545PM the cap that was advertised earlier remains in place with good shear. Instability remains generally locked above the cap. Latest ACARs soundings over IND show a similar profile. Expectations are that this will erode between 6PM and 8PM with the severe threat rapidly ramping up afterwards. Expect additional discussions through the evening. && && .Short Term...(This evening through Saturday) Issued at 301 PM EDT Fri Mar 31 2023 ***SEVERE WEATHER EXPECTED TONIGHT*** - Central Indiana now under a MODERATE RISK for severe weather. - Main Severe Threat tonight will be damaging straight line winds to 70 mph - Showers/Storms Possible late this afternoon - WIND ADVISORY 800 PM - Sat 500 PM Surface analysis this afternoon shows deep low pressure in place over western IA. This was providing a quick southwest flow in place across Indiana and the Ohio Valley. Dew points have crept into the lower 50s. THe initial moisture plume as shown by GOES16 has now shifted farther east of Indiana and the rest of the afternoon should be spent within the warm and somewhat dry sector. Radar mosaics show convection developing upstream in two areas. Severe storms were developing over N MO and IA, and also over Arkansas and MO. The storms over Arkansas and MO will be the storms of concern for Central Indiana tonight. Water vapor imagery shows negatively tilted upper low over NB. This low was providing diffluent flow aloft over the Mississippi Valley where storm development was currently ongoing. Tonight... ACARS soundings this afternoon at IND show an inversion remaining in place within the lower levels. This will keep convective development from progressing over the next 2-3 hours. However as some clearing and drier air arrives from the west, heating may allow this inversion to weaken, allowing a more unstable column aloft to allow convection. Showers developing over southern IL may be the trigger for this, and thus we will need to continue some chc pops through the afternoon and early evening.ight and people should be prepared to activate their severe weather preparedness plan. As the squall line exits overnight, some clearing is expected within the dry slot as forecast soundings show a quickly drying column overnight as cold air advection begins. Thus will trend toward decreasing cloudiness overnight, however strong dynamics will remain present aloft. Furthermore the strong pressure gradient across the area will allow for the continued wind gusts of 30-40 mph. Thus the wind advisory will be in effect at that point. We will expect lows mainly in the lower 40s. Saturday... Models continue to suggest strong dynamics will still be pushing across the Great Lakes on Saturday as an associated upper trough axis is dragged across Central Indiana. Strong winds will persist across the area on Saturday as a LLJ of near 50 knots will remain aloft ahead of the trough axis. Forecast soundings show initially a dry column in the wake of the cold front. However as convective temperatures in the mid 40s are reached, forecast soundings show lower level saturation amid cyclonic flow in place across the region. This is indicative for convective showers. Thus will include chance pops by late morning and afternoon. The wind advisory will remain in place, as the ongoing strong pressure gradient will remain in place, but will gradually diminish by late afternoon as the low departs northeast and the gradient weakens. Expect only minimal temperature rises to highs in the middle 40s as cold air advection, and showers will remain in play for the afternoon. && .Long Term...(Saturday night through Friday) Issued at 305 PM EDT Fri Mar 31 2023 * Temperatures well above normal at times, particularly Monday- Wednesday * Showers and thunderstorms at times early to mid week, with severe weather possible Tuesday afternoon - Tuesday night. The long term period will begin with fast quasi-zonal flow across the country, with temperatures fairly close to seasonal normals late in the weekend. At the surface, high pressure traversing the region Saturday night into Sunday evening will keep the area dry during this period with ample sunshine Sunday. As early as late Sunday night, shower chances will be required as low amplitude disturbances move through the aforementioned fast flow aloft, along with modest moisture return ahead of a low level baroclinic zone. This frontal zone will persist somewhere in the region as the upper level flow amplifies early in the week, and broad southerly/southwesterly flow and attendant increasing warmth and moisture return through the low to mid levels of the troposphere will allow for continued chances for showers and thunderstorms, with PoPs increasing significantly Monday night into Tuesday. Tuesday into Tuesday night, an extremely strong low pressure system is likely to develop over the central High Plains into the upper Midwest in response to the aforementioned amplifying flow aloft. Strong dynamics and good moisture return as the Gulf remains wide open appear likely to produce a regional severe weather event in the region well outlined by SPC in the day 4-8 outlook - with the highest threat at this time looking to be to our west over the lower Missouri Valley and mid Mississippi Valley Tuesday afternoon. Late Tuesday into Tuesday night, a severe weather threat is definitely in the cards across central Indiana. Ample instability and extremely strong low and deep layer shear values again appear likely across a broad area in the open warm sector of the low. Pattern recognition suggests this would most likely take the form for central Indiana of one or more line segments with all hazards on the table, but cannot completely rule out any convective mode, depending on degree and timing of destabilization in the warm sector and other mesoscale details that are too far out in time to resolve at this point. Precip/storm threat should come to an end at least briefly Thursday into Thursday evening as the cold front associated with the strong low sweeps across the area. Shower chances may return very late in the period, but are far more uncertain owing to growing model differences. && .Aviation...(00Z TAF Issuance) Issued at 646 PM EDT Fri Mar 31 2023 Impacts: -Southerly wind gusts to 40kts through the TAF period, brief westerly gusts in excess of 50kts during line of storms. -MVFR cigs to briefly IFR cigs this evening -Line of storms expected from 02Z to 05Z, IFR vsbys during rain. -LLWS through the TAF period. Discussion: A line of storms is expected to impact the terminals between 02Z and 05Z with the potential for wind gusts in excess of 50kts. Gradient winds outside of storms will gust to around 40kts at times, especially after 05Z. Vsbys will remain VFR outside of the heavier rain. Cigs will remain MVFR through 05Z with low VFR conditions afterwards. LLWS will be a concern with a very strong LLJ even with surface gusts to 40kts. Winds will then gradually become more westerly and eventually northwesterly tomorrow afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM EDT Saturday for INZ021-028>031-035>049- 051>057-060>065-067>072. && Mesoscale...BRB Short Term...Puma Long Term...Nield Aviation...White
Hazardous weather outlook, Mar 31, 3:19 PM EDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 319 PM EDT Fri Mar 31 2023 INZ021-028>031-035>049-051>057-060>065-067>072-011930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 319 PM EDT Fri Mar 31 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are possible through the afternoon. A few severe storms will be possible during the afternoon hours. A line of severe thunderstorms is expected to move through central Indiana this evening between the hours of 9 PM and midnight. Damaging winds to 75 mph and the threat of a few brief tornadoes will accompany this line of storms. Strong winds gusts up to 50 mph are possible this evening even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong wind gusts up to 50 mph are likely on Saturday. There is a chance of thunderstorms Monday afternoon through Tuesday night. Severe storms are possible during this period, primarily Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected late this afternoon into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Mar 31, 9:58 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
958 PM EDT Fri Mar 31 2023
INZ051-060-010230-
Vigo-Sullivan-
958 PM EDT Fri Mar 31 2023
...A severe thunderstorm in Illinois may impact portions of
southeastern Vigo and Sullivan Counties by 1030 PM EDT...
At 956 PM EDT, Doppler radar was tracking a severe thunderstorm near
Newton, Illinois moving east at 60 mph.
If this storm maintains its intensity large hail and damaging winds
may impact portions of Sullivan and Vigo counties by 1030 PM EDT.
Locations impacted include...
Sullivan, Shelburn, Farmersburg, Dugger, Hymera, Fairbanks, Merom,
Turtle Creek Reservoir, Graysville and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Indiana.
Be ready to seek shelter if a warning is issued.
LAT...LON 3917 8764 3917 8762 3918 8762 3920 8759
3922 8757 3934 8724 3900 8724 3895 8751
3897 8753 3899 8758 3899 8756 3900 8758
3906 8757 3908 8760 3909 8762 3910 8762
3911 8765 3912 8765 3912 8763 3913 8766
TIME...MOT...LOC 0156Z 249DEG 56KT 3895 8806
BRBLocal storm report, Mar 31, 10:05 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 4 W RAINSVILLE 40.41N 87.39W
03/31/2023 E1.00 INCH WARREN IN AMATEUR RADIO
&&
AGMLocal storm report, Mar 31, 10:45 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 2 S DARLINGTON 40.08N 86.77W
03/31/2023 E1.00 INCH MONTGOMERY IN PUBLIC
&&
AGMLocal storm report, Mar 31, 10:59 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST PATRICKSBURG 39.31N 86.96W
03/31/2023 E75 MPH OWEN IN 911 CALL CENTER
PEA SIZED HAIL ALSO REPORTED.
&&
AGMLocal storm report, Mar 31, 11:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1104 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 2 N NEW MARKET 39.98N 86.92W
03/31/2023 M59 MPH MONTGOMERY IN AWOS
OBSERVED AT KCFJ AWOS.
&&
AGMLocal storm report, Mar 31, 11:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 8 WNW BATTLE GROUND 40.54N 86.98W
03/31/2023 TIPPECANOE IN EMERGENCY MNGR
THUNDERSTORM WINDS FLATTENED 2 STRUCTURES TO
BASEMENT. SEVERAL OTHER STRUCTURES WITH
ROOFS BLOWN OFF NEAR JUNCTION OF BENTON
TIPPECANOE AND WHITE COUNTIES. 1 INCH HAIL
ALSO REPORTED NEAR US HIGHWAY 231. TIME
ESTIMATED BY RADAR.
&&
AGMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:12 PM EDT | Severe Thunderstorm Warning | IND | Warren | 33 min |
| Mar 31, 9:38 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 52 min |
| Mar 31, 9:58 PM EDT | Special Weather Statement | IND | Sullivan | 32 min |
| Mar 31, 10:00 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 45 min |
| Mar 31, 10:08 PM EDT | Tornado Warning | IND | Clay, Greene, Sullivan | 52 min |
| Mar 31, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe | 26 min |
| Mar 31, 10:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Parke, Putnam, Vermillion, Vigo | 33 min |
| Mar 31, 10:37 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Knox, Owen, Sullivan, Vigo | 23 min |
| Mar 31, 10:37 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 38 min |
| Mar 31, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tippecanoe and 1 more | 35 min |
| Mar 31, 10:42 PM EDT | Tornado Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tipton | 33 min |
| Mar 31, 10:55 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clay, Hendricks, Montgomery, Morgan, Owen and 3 more | 50 min |
| Mar 31, 10:56 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 19 min |
| Mar 31, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Sullivan and 1 more | 33 min |
| Mar 31, 11:00 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan, Owen | 30 min |
| Mar 31, 11:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more | 34 min |
| Mar 31, 11:12 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 33 min |
| Mar 31, 11:16 PM EDT | Tornado Warning | IND | Johnson, Morgan, Shelby | 44 min |
| Mar 31, 11:22 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Owen and 1 more | 23 min |
| Mar 31, 11:42 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 48 min |
| Mar 31, 11:42 PM EDT | Severe Thunderstorm Warning | IND | Brown, Decatur, Hancock, Henry, Johnson, Marion and 2 more | 33 min |
| Mar 31, 11:55 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Hancock, Henry, Johnson, Madison, Marion and 2 more | 50 min |
| Apr 1, 12:08 AM EDT | Tornado Warning | IND | Rush | 9 min |
| Apr 1, 2:44 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 15 hr |
| Apr 1, 10:36 AM EDT | High Wind Warning | IND | Bartholomew, Boone, Brown, Clay, Clinton, Daviess and 28 more | 5 hr |
| Apr 1, 11:05 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 72 hr |
| Apr 1, 11:05 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.